Indiana, 2021Flooding in Indiana, March 20 to 27, 2021
March 20 to 27, 2021 · NWS PAH · 2 events in 2 counties and zones
A period of wet weather from the 11th to the 18th primed the ground for minor flooding of the White River. Thunderstorms that accompanied a cold front on the 17th and 18th were the final straw that sent it just above flood stage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A period of wet weather from the 11th to the 18th primed the ground for minor flooding of the White River. Thunderstorms that accompanied a cold front on the 17th and 18th were the final straw that sent it just above flood stage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 20, 6:12 AM EST, 2 hours 48 minutes earlier.
Area forecast discussion, Mar 20, 6:12 AM EST, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
612 AM CDT Sat Mar 20 2021
.UPDATE...
Issued at 612 AM CDT Sat Mar 20 2021
Updated the aviation discussion for the 12Z TAF issuance.
&&
.SHORT TERM...(Today through Monday)
Issued at 336 AM CDT Sat Mar 20 2021
The short term features dry weather and pleasant daytime
temperatures. Early this morning, high pressure will cover most of
the eastern half of the country. An upper-level ridge builds into
the Midwest as we move through the weekend. As the high drifts
eastward during the weekend, winds will shift from easterly today
to southeasterly Sunday. On Monday, low pressure emerges from the
Four Corners region into Oklahoma, moving northeastward, bringing
clouds into the Quad State and increasing winds.
As the ridge becomes more prominent and winds become more
southerly, temperatures will trend warmer through the short term.
Highs in the lower 60s today will warm to the mid to upper 60s by
Monday. Lows near or below freezing this morning will warm to the
lower 40s for Sunday night. Compared to the previous model cycle,
guidance is a little warmer on both temperatures and dew points,
so the forecast shifts similarly on both. However, consistent with
the previous forecast, high temps in the forecast are positioned
to be on the high side of model guidance and dew points on the
low side.
.LONG TERM...(Monday night through Friday)
Issued at 336 AM CDT Sat Mar 20 2021
Models continue to suggest surface low pressure will lift northeast
out of the TX/OK Panhandle region monday night, reaching far nrn MO
or srn IA by Tuesday evening. Increasing moisture and decent mid
level forcing with the associated mid-level trof should be
sufficient to help produce a fairly widespread area of showers
ahead of the trailing surface trof later Monday night into
Tuesday. Highest rainfall totals look to be later Monday
night/early Tue over se MO closest to the best mid/upper level
support. Still overall amounts are expected to remain around a
half inch or less. Instability levels still look to be quite
limited too, so should should remain just showers for the most
part.
Should be somewhat of a break, or lull, in the precip Tuesday night
into Wednesday, until another mid level trof and associated surface
low move northeast into the lower or mid MS River Valley region
Wednesday night or Thursday. There is uncertainty regarding the
precise track of the mid level trof, but it is looking more and more
like we will experience at least another decent chance of showers at
that time.
&&
.AVIATION...
Issued at 612 AM CDT Sat Mar 20 2021
VFR conditions continue through this TAF period. Skies will remain
clear and northeasterly 5 kt winds will shift to easterly today.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
UPDATE...ATL
SHORT TERM...ATL
LONG TERM...GM
AVIATION...ATL
Hazardous weather outlook, Mar 20, 3:36 AM EST, 5 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
336 AM CDT Sat Mar 20 2021
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-210845-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
336 AM CDT Sat Mar 20 2021
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
Flood, Pike
- When
- March 20, 9:00 AM EST to March 26, 2:00 PM EST
- Where
- Pike County, Petersburg to 1.4 mi NNE of Petersburg
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.500, -87.280
Another round of minor flooding occurred on the White River. This flood was slightly lower than the flood earlier in the month. Some bottomland fields were flooded. A few county roads were flooded.
Flood, Gibson
- When
- March 21, 11:00 AM CST to March 27, 7:00 AM CST
- Where
- Gibson County, 2.32 mi NE of East Mt Carmel to 0.94 mi NW of Hazleton
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.419, -87.695
Another round of minor flooding occurred on the White River. Low-lying bottomland fields were flooded. This crest was slightly lower than the one earlier in the month.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Puerto Rico, March 20 to 21, 202111 events
- High Wind in California, March 20, 202156 kt wind · 3 events
- High Wind in Utah, March 20, 202167 kt wind · 2 events
- Strong Wind in Florida, March 20, 2021$2,000 · 2 events
- Winter Storm and Heavy Snow in Alaska, March 20 to 21, 20212 events
- Winter Weather in Colorado, March 20 to 21, 20212 events
- High Wind in Wyoming, March 20, 20211 event
- High Wind in Colorado, March 20, 202168 kt wind · 1 event
- Wildfire in Texas, March 20 to 21, 20211 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 943915, 943916.